Claravis (accutane) Triggered My Son's Alopecia | HairLossTalk Forums

Claravis (accutane) Triggered My Son's Alopecia

Discussion in 'Alopecia Areata' started by sarinakc, Feb 7, 2018.

  1. sarinakc

    sarinakc New Member My Regimen

    Joined:
    Feb 7, 2018
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    This is a warning, a rant and tons of questions.
    My son is 16. He's suffered from Alopecia Areata since he was little. Nothing too serious, just a few bald patches but they've always grown back.
    On July 5th, 2017, I took my son to the dermatologist for his cystic acne. I showed the PA his nickel size bald patch on the top of my son's head and in the same office is a Dr. who specializes in Alopecia. I asked the PA if maybe I could see her about his alopecia and was told that she would first start my son on a probiotic and pretty much that was it.
    Every month he gets blood work and we see the PA and every month after july, they've up'd his dose of Claravis. His bald spot got a little bigger but nothing crazy until November. They up'd his does to 60mg a day. His hair took a massive turn for the worse. Shredding like crazy. Several more bald patches throughout his hair. The nickel size original spot is now double the size. And his hair was super dry and brittle. I have low thyroid so I called the PA asking to request a Thyroid test the next time we went in for blood work.. The lab says they never recieved the order. OUr next appt was Dec 5th.. I asked her again about the Thyroid request because his hair is falling out in massive quantities. The nickel size patch is now the size of a huge grapefruit. I have to color all the spots and luckily he had thick beautiful hair before this and I could cover the patches at that point. She said Claravis has no link to hair loss and my fault for believing her. I again said maybe we should talk to the Dr. in that office and she said lets wait for the thyroid results. The results came back normal. I feel like a dummy. January 2nd his hair is 75% gone on top with several smaller patches in the back. So I decided to research this pill with hair loss. WTH was she talking about no link to hairloss? It's all over online. we stopped taking it immediately. This PA should not be prescribing a pill when she has no clue the side effects. I believe it triggered his alopecia in a horrible way. I called the Dr. i should have went to in the first place and saw her on Jan 22. she prescribed him a steroid for his scalp. But as of today, it's not working and being a 16 yr old and a wrestler....he is struggling trying to hide it all. His hair is now 85% gone on top. WE got permission from school so he can wear a hat and he is starting to wear a cap when he wrestles. This is such an emotional thing for a teen to experience. I'm sick and heartbroken for him and mad at myself. PLEASE DO NOT TAKE ANY FORM OF ACCUTANE. it is such a horrible drug. If only I could go back... PLEASE RESEARCH EVERY SINGLE PRESCRIPTION YOU GET BEFORE TRUSTING A MEDICAL PROFESSIONAL. This PA knew my concerns. At the very least, she could have asked that Dr. if she wasn't sure. I blame her for most of this.. me for trusting her. Any suggestions for my son would be greatly appreciated.. Thank you!!!!
     
  2. Calchas

    Calchas Established Member My Regimen

    Joined:
    Mar 29, 2016
    Messages:
    300
    Likes Received:
    279
    Dislikes Received:
    26
    My Regimen:
    My Regimen
    My Regimen
    @sarinakc
    Isotretinoin has a mechanism of function similar to chemotherapy drugs.
    It induces apoptosis(programmed cell death).Hair follicles are highly vulnerable to that kind of drugs, because
    the ORS cells are the most rapidly dividing in our whole body.
    Normally,hair will start to grow back few weeks after discontinuation of the drug.
     
    #2 Calchas, Feb 7, 2018
    Last edited: Feb 7, 2018
  3. sarinakc

    sarinakc New Member My Regimen

    Joined:
    Feb 7, 2018
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    thank you..... I sure do wish that Physicians assistant would have mentioned that when I showed her his little bald patch.. or when I brought up my concerns.. that would have been the time to tell me.. Guess that's what makes me so upset is that this could have been prevented if I would have known...Acne or hair? my son would have chose his hair...
     
  4. Shreya Surana

    Joined:
    Friday
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Sorry, It is very sad to hear this. I want you to take courage. Don't be heartbroken. Try to motivate your son. Build confidence in him. There are many techniques to build up confidence. To name few meditation and yoga can be very helpful. They not only increase confidence but also strengthen mind and soul. Explain him that you are always with him no matter what happens and at all time. Also explain him how to deflect negative comments. I understand your concern because even I suffered from alopecia. It was the hardest part of my life. My friends and colleagues started making fun out of me. I was so depressed that for few days I didn't even come out of my room. Later one day my cousin took me to Artemis Hospital, Gurgaon. Their I met Dr Geeta Rao (Trichologist). She prescribed me this alopecia areata treatment. It was very effective and I recovered fast. I even practiced some home remedies like coconut oil, honey, aleo vera and onion past. All these were not that effective. When I was suffering my soul intention was fast recovery. I'd recommend you to try this out as natural products have very less side effects but then I didn't find any side effects from Dr Geeta Rao's treatment. I hope your son will get well soon. Feel free to post here. We are here to help each other.
     

Share This Page